On the linear stability of a circular drop translating in a Hele-Shaw cell

Nivedita R. Gupta, Ali Nadim, Hossein Haj-Hariri, Ali Borhan

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

For the buoyancy-driven motion of a drop in a Hele-Shaw cell, a circle is an exact solution for the shape of the drop. The stability of the shape of a circular drop translating in a Hele-Shaw cell under the action of gravity is investigated. It is shown that for nonzero interfacial tension, the circular shape is linearly stable.

Original languageEnglish (US)
Pages (from-to)338-340
Number of pages3
JournalJournal of Colloid And Interface Science
Volume218
Issue number1
DOIs
StatePublished - Oct 1 1999

All Science Journal Classification (ASJC) codes

  • Electronic, Optical and Magnetic Materials
  • Biomaterials
  • Surfaces, Coatings and Films
  • Colloid and Surface Chemistry

Fingerprint Dive into the research topics of 'On the linear stability of a circular drop translating in a Hele-Shaw cell'. Together they form a unique fingerprint.

  • Cite this